Depersonalization Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
749 Posts
Discussion Starter · #1 ·
just a quick question, i have read through everyones symptoms, just wondered if anyone else had the buzzing in their ears permanetly cause its driving me nuts :?:

i didnt put it on my list but bloody hell its annoying me now.
 

·
Registered
Joined
·
2,496 Posts
Oddly enough, this is a new complaint of mine recently, and mind you I've had DP for a Looooooooooong time. I believe with me it is connected to a chronic sinus thing.

I had sinus and tonsil surgery, lengthy antibiotic treatments in my 30s. It helped immensely though it was Hell to recover from.

Just recently, starting about a month ago, I have sort of a static sound in my left ear, and a constant ringing in my right ear -- two tones that vascillate! For me, I suspect a lot of long-term infection in my right ear. I will be going in to see my doc if it keeps up.

But, interesting, this started when I was under a ton of stress. Well these days I feel like I'm endlessly under stress. I have my 46th birthday in about 6 weeks, and I'm not pleased. I don't like being on the other side of 45, not to mention 40 w/chronic DP.

Interesting, but I think quite a few people have tinnitus, many of whom don't have DP.

Don't know.
Best,
D
 

·
Registered
Joined
·
663 Posts
I never experienced tinnitus before im my life till I messed with benzos. my bi-lateral tinnitus started when I became tolerant to Klonopin. During my first few days off, it sounded like I had an electric shaver surgically implanted in my skull. The buzzing was so loud I could barely hear anything else. Now at 2 years off the benzo, I still have chronic tinnitus but its fadely immensely and I only notice it when I lay down to go to sleep. Its tolerable compared to the early days. I believe when my brain someday recovers it will go away completely. Ive read that tinnitus is a very common protracted symptom of benzodiazepene withdrawal. I guess it has something to do with a hyper excited cns due to gaba receptors refusing to "reset"

Joe
 
G

·
I never had it till I took paxil 2 years ago & I came off it & went on another drug & no difference. It tends to get worse when I am stressed. Psych says it is definitely from the paxil.
 

·
Registered
Joined
·
749 Posts
Discussion Starter · #7 ·
thanks for the replies, i am presuming then that the tiinitus is caused through the meds, god how annoying, hopefully it will buzz offLOL
 

·
Registered
Joined
·
2,496 Posts
In my case, this has to do with chronic ear infections. I've scheduled an appt. with my internal med doc to have a look see. It may be antibiotic time again.

Also, I looked up tinnitus, and of course forgot to save the URL, but it can also be a symptom of anxiety -- clenching of the jaw, tension headache or something, breathing incorrectly seemed to be noted as causes for this. Could be.

For me, Hell, I need a new head. Just replace the whole damned thing and I'll be fine.

I believe Aspirin also causes tinnitus, caffeine, I'll try to find the link again. My suddenly getting this after 30 years of chronic DP ... don't think it has to do with psych meds.

Sigh.
D
 

·
Registered
Joined
·
663 Posts
Heres a little info from the Ashton Manual on tinnitus. Keep in mind symptoms can appear even before withdrawal due to tolerance....

Sensory and motor disturbances. There is no doubt that benzodiazepine withdrawal leaves in its wake a nervous system that is exquisitely sensitive to all sensory and motor stimuli. Usually this state settles in a few weeks but occasionally disturbing sensations persist.

One of the most distressing sensory symptoms is tinnitus, a constant ringing or hissing in the ears which has been noted in several studies of benzodiazepine withdrawal. One lady described her tinnitus as a "needle of sound" piercing deep inside her head. Tinnitus is often associated with a degree of hearing loss and is not uncommon in people with partial nerve deafness who have never taken benzodiazepines. Nevertheless, it often makes its first appearance during benzodiazepine withdrawal in people who have had hearing loss for years. Also, it may be unilateral or precisely localised, even in those with symmetrical bilateral hearing loss. Whether people who have taken long-term benzodiazepines are particularly prone to tinnitus and if so why, is not known. It can persist for years and does not always respond to the usual treatments for tinnitus (maskers, etc); nor is it always relieved by restarting benzodiazepines. However, people with persisting tinnitus after withdrawal should seek the advice of a hearing specialist and may be lucky enough to find a clinic which specialises in this symptom.

A number of unpleasant bodily sensations may persist after withdrawal including tingling, "pins and needles" or patches of numbness in the trunk, face, limbs and fingers. These may be accompanied by burning pain or aches that sometimes seem to originate deep in the muscles or bones. Some people complain of an "inner trembling" or a sense of vibration, and some have described bizarre sensations as of water or slime running over the body or a serpent-like writhing on the scalp. Motor symptoms that may persist include muscle tension, weakness, cramps, jerks, spasms and shaking attacks.

Possible mechanisms of persisting sensory and motor symptoms. Although the above symptoms are often made worse by stress, they are clearly not simply due to anxiety. They suggest a dysfunction in motor and sensory pathways in the spinal cord and/or brain. A possible clue to their mechanism is provided by a trial with flumazenil (Anexate, Romazicon) a benzodiazepine receptor antagonist, published by Lader and Morton (Journal of Psychopharmacology 1992, 6, 357-63). This drug, when infused intravenously brought rapid relief of protracted symptoms (muscle tension, "pins and needles", weakness, muscle cramps or jerks, burning, tremor or shaking) that had been present for 5-42 months post-withdrawal in 11 patients. The symptoms were improved by 27-82 percent and the greatest response occurred in patients with the lowest anxiety ratings. There was no response to infusions of saline solution.

Flumazenil is thought to act by "resetting" GABA/benzodiazepine receptors (See Chapter I) so that they are more receptive to the inhibitory actions of GABA. The results suggest that some protracted symptoms are due to the failure of the receptors to revert to their normal state after they have become unresponsive to GABA, due to the development of tolerance (See Chapter I). The response to flumazenil also shows that benzodiazepines can cause longer-lasting pharmacological effects than previously believed.

Unfortunately, flumazenil does not at present offer a practical cure for protracted symptoms. The drug has to be infused intravenously and is very short acting so that symptom relief is only temporary. The drug cannot be given to a person who is still taking benzodiazepines as it precipitates an acute withdrawal reaction. However, although protracted sensory and motor symptoms may sometimes seem to be almost permanent, they do in fact decline in severity over the years, even without flumazenil, and they do not signify a major neurological illness. Such symptoms may be partially alleviated by relaxation techniques; some motor and sensory systems may respond to carbamazepine (Tegretol) and motor symptoms may respond to propranolol (Inderal).
 
G

·
Tinnitus has been discussed here many times.Although certain medication can cause it.Tinnitus can have several causes.

I've got it,have had for a long time.I believe mine was caused form either an inner ear virus or a loud explosion I was subjected to years ago.

It's interesting that so many dpers have it
If you do a search here,you will find more information.

All the best cheers Shelly
 
1 - 11 of 11 Posts
Top